Alert archive / North Dakota / Frost Advisories in 2011
Frost Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 21, 2011, 2:57 PM CDT for 6 counties in Minnesota; 13 counties in North Dakota. It took effect at Sep 22, 2011, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2011, 2:57 PM CDT (19:57 UTC)
- In effect from
- Sep 22, 2011, 4:00 AM CDT
- Expired
- Sep 22, 2011, 8:57 AM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 64 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748 WWUS73 KFGF 211957 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 257 PM CDT WED SEP 21 2011 ...FROST EXPECTED TONIGHT... .LIGHT WINDS AND CLEAR SKIES WILL DEVELOP TONIGHT ACROSS THE NORTHERN PARTS OF NORTHWESTERN MINNESOTA AND NORTHEASTERN NORTH DAKOTA. THE TEMPERATURES ARE EXPECTED TO DROP TO THE LOW TO MID 30S OVERNIGHT...WHICH WILL RESULT IN AREAS OF FROST. THE SUNNY SKIES TOMORROW MORNING WILL ALLOW THE TEMPERATURES TO WARM BACK ABOVE THE MID 30S BY 9 AM. MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026>030-038- 054-221400- /O.NEW.KFGF.FR.Y.0006.110922T0900Z-110922T1400Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...ADAMS 257 PM CDT WED SEP 21 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. * THE FROST WILL BEGIN TO FORM EARLY THURSDAY MORNING AROUND 4 AM...BUT THE RISING TEMPERATURES AFTER SUNRISE WILL PUT AN END TO THE FROST BY 9 AM. * THE TEMPERATURES ARE EXPECTED TO FALL TO THE LOW TO MID 30S. * SENSITIVE OUTDOOR PLANTS AND VEGETATION COULD BE AFFECTED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GROCHOCINSKI
3 follow-up statements
144 WWUS73 KFGF 220141 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 841 PM CDT WED SEP 21 2011 ...FROST EXPECTED TONIGHT... .LIGHT WINDS AND CLEARING SKIES WILL RESULT IN AREAS OF FROST TONIGHT. PLENTY OF SUN THURSDAY MORNING WILL ALLOW TEMPERATURES TO REBOUND AGAIN. MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026>030-038- 054-221400- /O.CON.KFGF.FR.Y.0006.110922T0900Z-110922T1400Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...ADAMS 841 PM CDT WED SEP 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... * THE FROST WILL BEGIN TO FORM EARLY THURSDAY MORNING AROUND 4 AM...BUT THE RISING TEMPERATURES AFTER SUNRISE WILL PUT AN END TO THE FROST BY 9 AM. * TEMPERATURES ARE EXPECTED TO FALL TO THE LOW TO MID 30S. * SENSITIVE OUTDOOR PLANTS AND VEGETATION COULD BE AFFECTED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
144 WWUS73 KFGF 220944 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 444 AM CDT THU SEP 22 2011 ...FROST EXPECTED THIS MORNING... .LIGHT WIND AND A CLEAR SKY WILL RESULT IN AREAS OF FROST THIS MORNING. MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026>030-038- 054-221400- /O.CON.KFGF.FR.Y.0006.000000T0000Z-110922T1400Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...ADAMS 444 AM CDT THU SEP 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * FROST CONDITIONS ARE EXPECTED UNTIL 9AM CDT. TEMPERATURES WILL RISE ENOUGH AFTER SUNRISE AND END FROST CONDITIONS AFTER 9 AM. * TEMPERATURES ARE EXPECTED MAINLY IN THE LOWER 30S WITH SOME LOCATIONS IN THE UPPER 20S. * SENSITIVE OUTDOOR PLANTS AND VEGETATION COULD BE AFFECTED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HOPPES
547 WWUS73 KFGF 221357 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 857 AM CDT THU SEP 22 2011 ...FROST ADVISORY ALLOWED TO EXPIRE... MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026>030-038- 054-221500- /O.CAN.KFGF.FR.Y.0006.000000T0000Z-110922T1400Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON- RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...ADAMS 857 AM CDT THU SEP 22 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL BEGIN TO WARM UP INTO THE UPPER 30S AND LOWER 40S THROUGH MID MORNING. LOW TEMPERATURES EARL THIS MORNING DIPPED TO AROUND 30 DEVILS LAKE TO LANGDON AND CANDO TO THE LOWER TO MID 30S NORTH OF A VALLEY CITY TO FARGO TO PARK RAPIDS LINE LINE. $$ DTR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 21, 2:45 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 21, 2:45 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
245 PM CDT WED SEP 21 2011
.SHORT TERM [TONIGHT - SATURDAY]...
THE MAIN CHALLENGE FOR THIS FORECAST IS DETERMINING THE SPEED AT
WHICH CLOUD COVER WILL CLEAR TONIGHT AND HOW THAT WILL AFFECT THE
OVERNIGHT TEMPERATURES AND POTENTIAL FOR FROST.
A STRONG LOW PRESSURE SYSTEM IS OVER NORTHERN LAKE SUPERIOR AND
MOVING TO THE EAST. THICK CLOUD COVER AND GUSTY NORTHERLY WINDS
CONTINUE IN THE WAKE OF THE SYSTEM...INCLUDING ACROSS EASTERN ND
AND NORTHWESTERN AND WEST CENTRAL MN. DRIER AIR IN CENTRAL
MANITOBA...EVIDENT BY THE MORE CLEAR SKIES ON SATELLITE...WILL
BEGIN TO MOVE INTO THE NORTHERN FA THIS AFTERNOON AND CONTINUE
PROTRUDING INTO THE FA THROUGH TONIGHT. AT THE SAME
TIME...SURFACE HIGH PRESSURE IN THE WESTERN DAKOTAS WILL CONTINUE
TO APPROACH AND THEN SLIDE INTO THE WESTERN FA THIS AFTERNOON AND
TONIGHT. THEREFORE...THINK THERE WILL BE A GRADUAL CLEARING OF THE
SKIES FROM NORTHWEST TO SOUTHEAST THROUGH THE NIGHT. THE CLEARING
NIGHT SKIES AND RELAXING WINDS SHOULD ALLOW TEMPERATURES TO DROP
INTO THE LOW TO MID 30S ACROSS MUCH OF THE NORTHERN AND WESTERN
FA...WHERE AT LEAST PATCHY FROST IS FORECASTED. MORE WIDESPREAD
FROST IS FORECASTED WHERE THE TEMPERATURES SHOULD FALL TO AROUND
35 DEGREES OR LESS.
THURSDAY...A WARMING TREND WILL BEGIN ACROSS THE NORTHERN PLAINS
AS AN UPPER LEVEL RIDGE IN THE WESTERN US BUILDS INTO THE CENTRAL
US. SURFACE HIGH PRESSURE WILL BE RIGHT OVER THE RED RIVER VALLEY
BY NOON AND CONTINUE SLIDING TO THE EAST. THERE WILL BE SOME
LINGERING CLOUDS ACROSS THE FAR EASTERN FA DURING THE
MORNING...BUT THE SKIES WILL BECOME SUNNY ACROSS THE ENTIRE FA
DURING THE AFTERNOON. TEMPERATURES SHOULD REACH THE MID TO UPPER
50S.
THURSDAY NIGHT...THE VERY LIGHT WINDS AND CLEAR SKIES WILL ALLOW
ANOTHER NIGHT OF SOLID RADIATIONAL COOLING...ESPECIALLY ACROSS THE
EASTERN FA. THE TEMPERATURES ARE FORECASTED TO FALL TO THE LOW TO
MID 30S ACROSS THE FAR EASTERN FA...BUT WE WILL NOT BE ISSUING ANY
FROST ADVISORIES FOR THIS AREA. THE FAR EASTERN FA ALREADY GOT
BELOW FREEZING LAST WEEK WITH THE PREVIOUS STRETCH OF COLD NIGHTS.
THE REST OF THE FA SHOULD ONLY FALL TO THE UPPER 30S TO LOW 40S.
FRIDAY THROUGH SATURDAY...WARM AND SUNNY WEATHER IS EXPECTED FOR
LATE THIS WEEK. ANTICIPATE LIGHT SOUTHERLY WINDS. HIGHS WILL BE IN
THE LOW 60S TO LOW 70S FRIDAY...AND THE UPPER 60S TO MID 70S
SATURDAY.
.LONG TERM [SATURDAY NIGHT - WEDNESDAY]...
BLOCKING HIGH PRESSURE WILL BRING A QUIET WEATHER PATTERN TO THE
LONG TERM...WITH QUITE A BIT OF SUNSHINE EXPECTED FOR THE WEEKEND.
SYSTEM MOVING ACROSS SRN CANADA MAY BRING A SLIGHT CHANCE FOR SOME
SHOWERS IN LAKE OF THE WOODS AREA ON DAY 7.
&&
.AVIATION...
MVFR STRATUS DECK WILL SLOWLY BREAK UP LATE THIS AFTERNOON AND
OVERNIGHT. GENERALLY THINK MOS GUIDANCE IS TOO AGGRESSIVE IN
BREAKING UP CLOUDS...AND AM TRENDING 2 (WEST) TO 10 (EAST) HOURS
BEHIND GUIDANCE...SLOWEST AT BJI. EXPECT PREDOMINANTLY MVFR ACROSS
ALL AREAS EXCEPT BJI FOR REMAINDER OF AFTN. BJI WILL BE IFR THROUGH
EARLY EVENING. DID BEGIN TO RAISE CIGS OVERNIGHT WITH DRIER AIR
...BUT WILL BE DIFFICULT TO TOTALLY ERODE WITH LOSS OF HEATING. WILL
KEEP ABOUT A 4K CIG IN OVERNIGHT ACROSS AREA. BJI WILL BE SLOWER AND
SEE MVFR CIGS THROUGH TOMORROW MORNING ONCE THEY CLIMB ABOVE 1K FT.
GUSTY NW WINDS WILL GRADUALLY DECREASE THROUGHOUT THE AFTN.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM 4 AM TO 9 AM CDT THURSDAY FOR NDZ006>008-
014>016-024-026>030-038-054.
MN...FROST ADVISORY FROM 4 AM TO 9 AM CDT THURSDAY FOR MNZ001-004-005-
007-008-013-014.
&&
GROCHOCINSKI/SPEICHERHazardous weather outlook, Sep 21, 5:17 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 517 AM CDT WED SEP 21 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 517 AM CDT WED SEP 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND BREEZY NORTHWESTERLY WINDS WILL END TODAY AS A SURFACE LOW PRESSURE CENTER MOVES FURTHER TO THE EAST. SKIES WILL CLEAR TONIGHT AND WINDS WILL BECOME LIGHT. THIS COULD ALLOW SOME FROST TO FORM LATE TONIGHT INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
Nearby
Frost Advisories in North Dakota, 2011Frost Advisories in Minnesota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.